Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 38, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 16, 2014, 5:45 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2014, 5:45 AM EDT (09:45 UTC)
- Expired
- Aug 16, 2014, 4:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
329 WHUS73 KAPX 160945 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 545 AM EDT SAT AUG 16 2014 LMZ341-342-344>346-161745- /O.NEW.KAPX.SC.Y.0038.140816T0945Z-140816T2000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 545 AM EDT SAT AUG 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
393 WHUS73 KAPX 161457 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EDT SAT AUG 16 2014 LMZ341-342-161600- /O.CAN.KAPX.SC.Y.0038.000000T0000Z-140816T2000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1057 AM EDT SAT AUG 16 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ344>346-162000- /O.CON.KAPX.SC.Y.0038.000000T0000Z-140816T2000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1057 AM EDT SAT AUG 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
628 WHUS73 KAPX 162002 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EDT SAT AUG 16 2014 LMZ344>346-162115- /O.EXP.KAPX.SC.Y.0038.000000T0000Z-140816T2000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 402 PM EDT SAT AUG 16 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 3:37 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 16, 3:37 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 337 AM EDT SAT AUG 16 2014 .SYNOPSIS... ISSUED AT 330 AM EDT SAT AUG 16 2014 A COLD FRONT CROSSING THE AREA THROUGH EVENING WILL SET THE STAGE FOR A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS...ENDING FROM NORTH TO SOUTH THROUGH THE DAY. BEHIND THIS FRONT...COOLER CANADIAN HIGH PRESSURE WILL MAKE A RETURN TONIGHT INTO MONDAY NIGHT...DELIVERING ANOTHER STRETCH OF DRY AND COMFORTABLE LATE SUMMER WEATHER. SEVERAL ADDITIONAL CHANCES FOR SHOWERS ARE EXPECTED LATER NEXT WEEK...AS A COUPLE OF WEAK LOW PRESSURE SYSTEMS WORK THEIR WAY BACK INTO NORTHERN MICHIGAN. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 330 AM EDT SAT AUG 16 2014 HIGH PRESSURE WHICH ORIGINALLY BUILT OVER THE GREAT LAKES REGION THURSDAY NIGHT...WILL SLOWLY DROP SOUTH OF SAGINAW BAY THIS MORNING AS A WEAKENING COLD FRONT PUSHES INTO THE WRN LAKES. CURRENT SAT AND RADAR TRENDS SHOWING AREA OF PCPN ASSOCIATED WITH APPROACHING FRONT ALREADY AFFECTING LAKE SUPERIOR AND PORTIONS OF CENTRAL UPPER MICHIGAN. CURRENT SFC OBSERVATIONS AND APX 00Z SOUNDING SHOWING EXTREMELY DRY AND STABLE CONDITIONS AFFECTING NORTHERN MICHIGAN... WITH SFC DEW PTS LINGERING IN THE MID 40S WHILE MID LVL MSTR SHOWS 850MB DEW PTS UNDER 4C. HOWEVER...MAIN FORECAST CONCERN EARLY THIS MORNING THROUGH THIS EVENING WILL BE CENTERED ON INCREASING MSTR AND THEREFORE INSTABILITY IN RESPONSE TO COLD FRONT DROPPING SOUTH ACROSS THE STATE. CURRENTLY SFC OBS AND MODEL DATA SHOWING EXTREMELY DRY AND STABLE CONDITIONS ACROSS THE CWA...WITH SFC DEW PTS UNDER 50F...850/700MB LAPSE RATES ARND 4C/KM WHILE 925/850MB MOST UNSTABLE CAPE REMAINS UNDER 100 J/KG. CURRENT RADAR TRENDS SHOWING CONVECTION OVER LAKE SUPERIOR AND CENTRAL UPPER FIRING IN A MID LVL MSTR TONGUE (850MB DEW PTS OF 9C) RIGHT ALONG THE FRONT...WITH 850/700MB LAPSE RATES NEARING 6.5 C/KM. MODEL SOUNDINGS AND MSTR PROGS SHOW LOW AND MID LVL MSTR AND INSTABILITY INCREASING SOUTH OF THE STRAITS ARND 12Z. 850/500MB QVECTORS SHOWING GOOD CONVERGENCE ASSOCIATED WITH APPROACHING FRONT ALSO DROPPING SOUTH OF THE STRAITS AROUND 12Z. OVERALL BASED ON CURRENT RADAR TRENDS AND MODEL DATA...WILL MENTION WIDESPREAD RAIN SHOWERS ACROSS THE CWA TODAY WITH A SIGNIFICANT AMOUNT OF RAIN POSSIBLE (NEARLY AN INCH FOR SOME) AS SFC DEW PTS INCREASE TO NEAR 60F...850MB DEW PTS INCREASE TO 10C WHILE MODEL SOUNDINGS SHOW PWAT VALUES INCREASING FROM ARND 0.50 IN EARLY TO 1.20 IN ADVANCE OF THE APPROACHING FRONT. WILL ALSO MENTION THUNDERSTORMS INTO THIS EVENING ACROSS THE CWA...WITH INCREASING MSTR THROUGH MID LVLS AND 925/850MB MUSTABLE CAPE VALUES INCREASING TO NEARLY 1100J/KG RIGHT ALONG THE FRONT. HIGH TEMPS TODAY WILL VARY GREATLY WITH LOCATION...REMAINING COOLER IN THE LOWER 70S OVER ERN UPPER DUE TO CLOUDS AND RAIN EARLY. TEMPS ARE EXPECTED TO WARM INTO THE UPPER 70S OVER THE SRN CWA DUE TO THE LACK OF MORNING CLOUDS AND PRESENCE OF WARM SOUTHERLY FLOW IN ADVANCE OF COLD FRONT OVER LAKE SUPERIOR. WILL DIMINISH THE PCPN CHANCES AND AREAL COVERAGE FROM NORTH TO SOUTH ACROSS THE CWA THIS EVENING...AS THE FRONT DROPS SOUTH OF SAGINAW BAY AND HIGH PRESSURE QUICKLY BUILDS BACK INTO THE NORTHERN GREAT LAKES. THIS PATTERN WILL RESULT IN A RETURN TO MUCH DRIER AND MORE STABLE CONDS OVER THE CWA BY 12Z SUNDAY. HOWEVER...WILL MENTION FOG ACRS THE ENTIRE CWA TONIGHT INTO 12Z SUNDAY...AS WINDS CALM AND SFC DEW PTS SLOWLY DROP THROUGH THE 50S. && .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 330 AM EDT SAT AUG 16 2014 ...A LITTLE MORE SEASONABLE THROUGH NEXT WEEK... HIGH IMPACT WEATHER POTENTIAL: NOTHING REALLY FORESEEN THROUGH NEXT WORK WEEK...THOUGH SOME BRIEF LOCALIZED HEAVIER SHOWERS DO APPEAR POSSIBLE TOWARD MID/LATE WEEK. PATTERN SUMMARY: IMAGINE THAT! AN ACTUAL REPRIEVE FROM THE DOMINANT WEATHER PATTERN SEEN SO MUCH THIS WINTER (AND SPRING...AND WINTER...AND LAST FALL...ETC.). WHILE I HAVE LITTLE DOUBT IT WILL PREVAIL VERY LONG...IT DOES APPEAR A DEAMPLIFICATION OF THE OVERALL MEAN EASTERN TROUGH WILL TAKE PLACE LATE THIS WEEKEND AND EARLY NEXT WEEK. THE SETUP WILL BE REPLACED INSTEAD BY A BRIEF INTERLUDE OF WESTERN CONUS TROUGHING...FAVORING OVERALL BUILDING HEIGHTS DOWNSTREAM. HOWEVER...PER FAIRLY GOOD AGREEMENT OF MEDIUM RANGE OPERATIONAL/ENSEMBLE GUIDANCE...THE KICKER IN THIS SETUP WILL BE A COUPLE OF WEAKER AND VERY SLOW-MOVING (NOT TO MENTION HARD TO TIME) SHORTWAVES MEANDERING THROUGH THE RIDGE AXIS. ANY ONE OF THOSE COULD DELIVER A SNEAKY ROUND OF SHOWERS AT JUST ABOUT ANY POINT WEDNESDAY THROUGH FRIDAY. A LOOK AT THE DETAILS... SUNDAY-SUNDAY NIGHT: FRONTAL BOUNDARY OF ISSUE TODAY WILL WASH OUT TO OUR SOUTH...ALLOWING LOW LEVEL RIDGING FROM ONTARIO TO ARRIVE INTO THE AFTERNOON AND NIGHT. SHALLOW COLD ADVECTION BELOW 850MB BENEATH LINGERING "WARMTH" ALOFT THROWS A RED FLAG FOR STRATUS DEVELOPMENT...AND INDEED HAVE SEEN SO MANY SIMILAR SETUPS THIS SUMMER RESULT IN A PERIOD OF WIDESPREAD STRATUS THAT TAKES A GOOD CHUNK OF THE DAY TO ERODE. BASED ON UPSTREAM SATELLITE TRENDS OF WIDESPREAD SUB-3KFT CEILINGS BEHIND OUR INCOMING BOUNDARY...REALLY BELIEVE A STRONG TREND TOWARD A CLOUDY FORECAST IS JUSTIFIED THROUGH AT LEAST EARLY SUNDAY AFTERNOON...LIKELY GRADUALLY ERODING FROM THE NORTH AS THE BOUNDARY LAYER DRIES WITH TIME. THIS MAKES FOR A SNEAKY TEMP FORECAST...BUT BASED ON RECENT HISTORY OF THE SAME EXACT SETUP AT LEAST 10 TIMES OVER THE PAST 3 MONTHS...WILL LOWER GOING HIGHS SEVERAL DEGREES...ESPECIALLY NORTHERN HALF OF THE AREA BENEATH MORE PRONOUNCED THERMAL TROUGHING...FAVORING A LATE DAY HIGH FOR MANY AREAS. CLEARING SKIES AND A SLACKENING GRADIENT SHOULD FAVOR ANOTHER COOLISH/COMFORTABLE NIGHT SUNDAY NIGHT...PROVIDED OF COURSE WE DON'T END UP STILL STUCK WITH STRATUS AROUND SOMEWHERE. MONDAY-TUESDAY: FAIRLY QUIET WEATHER CONTINUES TO START THE WORK WEEK...COURTESY OF ELONGATED LOWER LEVEL RIDGING WORKING FROM ONTARIO DOWN INTO THE NORTHERN LAKES. SHOULD SEE A GOOD DEAL OF SUNSHINE ON MONDAY WITH A FAIRLY DRY BOUNDARY LAYER...THOUGH BENEATH THE SHALLOW COOL POOL...WILL INEVITABLY SEE A SMATTERING OF CU FIRE OFF. SHOULD AGAIN BE ANOTHER COOL NIGHT MONDAY NIGHT WITH RIDGING JUST BEGINNING TO WORK EAST...BUT DO HAVE SOME CONCERNS THAT SOME THICKER MID AND/OR HIGH CLOUDS WILL BE ADVANCING IN AS UPPER LEVEL WARM ADVECTION COMMENCES AHEAD OF A SLOW-MOVING UPPER VORT OVER THE WESTERN LAKES. THAT COULD WREAK A LITTLE HAVOC WITH FULL RADIATIONAL COOLING POTENTIAL...BUT GIVEN SUCH STRONG TRENDS TOWARD CHILLY READINGS THIS SUMMER...HAVE LITTLE DOUBT THAT QUITE A FEW SPOTS WILL DIP BACK THROUGH THE UPPER 40S/LOW 50S. SAID UPPER LOW WILL EDGE EASTWARD ON TUESDAY...BUT WITH MODEST DOWNSTREAM RIDGING OVER THE CENTRAL LAKES...DOUBT IT WILL MAKE A WHOLE LOT OF PROGRESS...ESPECIALLY WITH SUCH A WEAK FLOW REGIME IN PLACE ALOFT. AS SUCH...MAY SEE SOME THICKER CLOUDS NUDGE EASTWARD THROUGH THE CWA...BUT DEEPER MOISTURE PLUME LOOKS TO HANG BACK TO THE WEST FOR MUCH OF THE DAY. CAN'T COMPLETELY RULE OUT SOME LATER DAY SHOWERS OVER THE WESTERN HALF OF THE AREA...BUT CONFIDENCE REMAINS SUFFICIENTLY LOW TO PRECLUDE ANY BIG MENTION AT THIS JUNCTURE. TUESDAY NIGHT-FRIDAY: DEFINITELY THE LOWER CONFIDENCE PORTION OF THE FORECAST. AS ALLUDED TO ABOVE...A COUPLE OF WEAK AND SLOW-MOVING VORT LOBES ARE EXPECTED TO MEANDER SOMEWHERE NEARBY AT VARIOUS TIMES...WITH THE FIRST PERHAPS ARRIVING LATER TUESDAY NIGHT/ WEDNESDAY AND ANOTHER SOMETIME TOWARD FRIDAY BASED ON CURRENT EXPECTATIONS. REALLY HATE TO DO IT...BUT SAID PATTERN UNFORTUNATELY WARRANTS A RATHER LENGTHY MENTION OF LOWER POPS FOR SHOWERS...WITH THE HIGHEST POPS CENTERED ON TUESDAY NIGHT AND FRIDAY MORNING. THE GOOD NEWS IS THAT TEMPS SHOULD GET A BOOST BACK TO SOMETHING A LITTLE MORE SEASONABLE...WITH READINGS MAINLY UPPER 70S/LOWER 80S...THOUGH DEPENDENT ON OUR ABILITY TO MUSTER SOME BETTER SUNSHINE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 330 AM EDT SAT AUG 16 2014 VFR CIGS AND VSBY CURRENTLY ACRS NRN MI TAF SITES WILL DIMINISH TO MAINLY MVFR ARND 12Z...IN RESPONSE TO A COLD FRONT DROPPING SOUTH FROM LAKE SUPERIOR AND ACROSS NRN MI TODAY. EXPECT CIGS AND VSBYS TO DIMINISH TO IFR BTWN 03Z SUNDAY AND 12Z SUNDAY...AS LOW STRATUS BEHIND EXITING BOUNDARY SETTLES INTO THE REGION. && .MARINE... ISSUED AT 330 AM EDT SAT AUG 16 2014 WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITIERIA THROUGH SUNDAY. HOWEVER SOUTHWEST WINDS WILL INCREASE ACROSS GREAT LAKES NEARSHORE WATERS TODAY IN ADVANCE OF A COLD FRONT DROPPING SOUTH FROM LAKE SUPERIOR AND SWEEPING OVR THE STATE. SOUTHWEST WINDS WILL NEAR SMALL CRAFT ADVISORY THIS AFTERNOON IN ADVANCE OF THE FRONT...THEN DIMINISH AND TURN NORTHWEST TONIGHT AND SUNDAY ON THE BACKSIDE OF THE EXITING FRONTAL BOUNDARY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE GREAT LAKES TODAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SYNOPSIS...LAWRENCE SHORT TERM...SR LONG TERM...LAWRENCE AVIATION...SR MARINE...SR
Hazardous weather outlook, Aug 16, 5:20 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 520 AM EDT SAT AUG 16 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 171115- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 404 AM EDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH SWIM RISK DUE TO RIP CURRENTS TODAY FOR THE LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN. THERE IS A CHANCE FOR THUNDERSTORMS INTO THIS EVENING ACROSS NORTHERN MICHIGAN. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. HOWEVER...ISOLATED STRONGER STORMS COULD CONTAIN DAMAGING WIND GUSTS TO 60 MPH AND HEAVY DOWN POURS. THE BETTER CHANCE FOR STRONG STORMS WILL BE ALONG AND SOUTH OF M-55 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:15 AM EDT | Beach Hazards Statement | APX | Antrim, Benzie, Emmet, Leelanau, Manistee | 11 hr |
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.